1
views
0
recommends
+1 Recommend
0 collections
    0
    shares
      • Record: found
      • Abstract: found
      • Article: not found

      Use of amiodarone and digoxin specific Fab antibodies in digoxin overdosage.

      , ,
      British heart journal
      BMJ

      Read this article at

      ScienceOpenPublisherPMC
      Bookmark
          There is no author summary for this article yet. Authors can add summaries to their articles on ScienceOpen to make them more accessible to a non-specialist audience.

          Abstract

          A 61 year old man with mild aortic stenosis and chronic depression took 12.5 mg digoxin in a suicide attempt. Ventricular tachycardia and fibrillation were resistant to lignocaine and to phenytoin but responded to intravenous amiodarone, with restoration of pacing. Because of persistent hyperkalaemia he was also treated with Fab fragments of digoxin specific antibody, which bound most of the ingested digoxin. It is suggested that the treatment of choice in severe digoxin poisoning is amiodarone for ventricular arrhythmias followed by pacing if necessary and the use of Fab antibody fragments if hyperkalaemia persists.

          Related collections

          Author and article information

          Journal
          Br Heart J
          British heart journal
          BMJ
          0007-0769
          0007-0769
          Apr 1985
          : 53
          : 4
          Article
          10.1136/hrt.53.4.462
          481789
          3986060
          e66185d5-d41f-44b9-8640-5e50423416ab
          History

          Comments

          Comment on this article